The reason most Dr's want you to have your first shot of Imitrex in office is because for many it make the ha "10 times" worse for the first 30-60 minutes. I was one of the people who went on the shots as soon as they were available to the general public many years ago. Within 20 minutes of the shot I would get a hot feeling in my head, ears and my throat felt like I had Strep or something it was so sore, hard to swallow too, nausea went through the roof :0. I also thought my head was going to split down the middle from the pain. I curled into a fetal ball on the Dr's table
. Within and hour of the shot the ha was gone. I could function but was shaky and a bit queasy. I used the shots for 3 years cause it was the only thing available that would stop a migraine.
As for the day after effects--could it have been from the severity of the ha? I feel wobbly, tired and out of sorts for 24 hours after every bad migraine. It really is called a migraine hangover in some circles.
I have found Relpax in the last year. It is better for many than Imitrex -- less (much!) side effects. Zomig did not help me. I wish you luck.
BB -- Magna